MAUDE Adverse Event Report: GUIDANT CRM CLONMEL IRELAND INGENIO; IMPLANTABLE PULSE GENERATOR

GUIDANT CRM CLONMEL IRELAND INGENIO; IMPLANTABLE PULSE GENERATOR
Model Number K272
Medical Device Problem Codes Failure to Capture (1081); Pacing Problem (1439); Ambient Noise Problem (2877)
Health Effect - Clinical Codes Cardiac Arrest (1762); Dizziness (2194)
Date of Event 03/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was retained by the hospital pathology department.At this time, the product has not been returned.If the product is returned, analysis will be performed and this report would be updated at that time.
 
Event or Problem Description
Boston scientific received information that this pacemaker exhibited noise and pacing inhibition.There was asystole greater than 2 seconds.It was suspected that there was a lead fracture on the right atrial (ra) competitor lead.A procedure was performed to explant the lead at which time a lead fracture was confirmed on the lead near the pocket.During the procedure, there was pacing inhibition while the device was in cautery mode.Boston scientific technical services (ts) discussed that the pacing inhibition was likely due to the exposed fracture being near the cautery.The fractured lead was surgically abandoned.The device was also explanted and replaced with an upgraded device.No adverse patient effects were reported.

Brand Name
INGENIO
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
GUIDANT CRM CLONMEL IRELAND
guidant ireland
clonmel, tipperary ireland
MDR Report Key5601741
Report Number2124215-2016-05083
Device Sequence Number10840111
Product Code LWP
UDI-Device Identifier00802526516955
UDI-Public(01)00802526516955(17)20150722
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S143
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 03/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/22/2015
Device Model NumberK272
Other Device ID NumberVITALIO
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2016
Initial Report FDA Received Date04/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age63 YR